It is currently Wed Aug 23, 2017 9:37 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: new on suboxone
PostPosted: Fri Oct 11, 2013 7:40 am 
Offline
New Poster
New Poster

Joined: Thu Oct 10, 2013 3:56 pm
Posts: 1
hey everyone!
i am new to suboxone (so far i was on heroine or on methadone) and the problem is that i dont know anything really about the drug or anybody else who knows anything about it. i am living in the netherlands and suboxone is a pretty new drug here, they use it now for 2 months. somehow i got pushed into taking the suboxone by my doctors. the thing is that really dont trust them because it seems they also dont have much experiences yet with suboxone.so, my question here is that i just dont know what to expect when i start reducing it. i hope you can help me so i can prepair. i also know from stopping after a while with methadone that its horrible and taking ages, okay months.
okay, i started suboxone 2 months ago with 16 mg a day, after 2 weeks taking it but getting so high on it i started to reduce it. i am now on 10 mg a day. the thing is that i still feel a bit high on it, i also fall asleep while reading or watching tv which is not normal for me.
so i guess my questions are, do you guys think i am still on a too high doses, and what more or less (i know it differs from person to person) can i expect when tapering it after like 6 months ?
i hope someone can help me since i dont can really count on my doctors.
julia


Top
 Profile  
 
 Post subject: Re: new on suboxone
PostPosted: Fri Oct 11, 2013 8:24 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jul 27, 2013 10:28 am
Posts: 666
Hi Julia and welcome to you!

If you still feel high on 10mg a day, and are falling asleep while reading or watching TV, then yes, I would say your dose is still too high for you right now. Nodding off at times like you speak of is a classic symptom of a dose that's too high.

You might try reducing again down to 6-8mg and give it a few days to level out in your system. I bet you won't even notice the reduction, and you will also begin feeling better. You could even reduce lower after that to perhaps 2-4mg and see how that goes.

I was on 24mg in the beginning which I knew was too much and began tapering. I got down to a dose of 2mg and honestly felt the same on 2mg as I did on higher doses up to 24mg. I felt the very same on 2mg as I did on 12mg for example. Sub is an extremely strong drug, and a little bit goes a long way. Try reducing and see if that doesn't make you feel better Julia.

There's also lots of sub doctors in the US that dont necessarily know subs real well because most haven't actually used the drug themselves. Those that have been on it for any length of time can usually give you pretty good and accurate advice about it.

Hope this helps and I wish you well. Let us know how your doing with updates.

Karen xoxo


Top
 Profile  
 
 Post subject: Re: new on suboxone
PostPosted: Mon Oct 14, 2013 9:25 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Hi Julia,

Welcome to the forum! You have come to a great place to gain knowledge of suboxone. There are alot of posts here from lots of members dealing with tons of subjects. I'm sure you will find a wealth of information to help you figure out the answers to your questions.

I understand your fears about trusting the doctors to know exactly how this medication should work. It seems that alot of doctors don't try very hard to find out the truth about suboxone treatment. We have a few doctors on this forum, including our founder Dr. J, who are the exception...but I've seen alot that don't have a clue what they are doing! You are doing the right thing by finding your own information and advocating for yourself!

I agree with Karen above. It does sound like your dose might be a bit higher than what you need. The sleepiness and nodding while watching TV are signs of that. I would bet that you could reduce your dose by a few mgs and never notice a difference in how you feel. Maybe try 8mg to start, that's really a good maintenance dose, then you can slowly reduce from there.

Do you get to bring home a month of subs at a time? If so, you could start reducing a little bit at a time and stockpile your extras for use when the doctor starts your taper. My experience with doctor controlled tapers is that they tend to go faster than what is comfortable. It would be good to have those extra subs to use if needed!

As for the taper process, I would recommend you go to the stopping suboxone section on this forum and read a few threads. There is a ton of advice given to others there, and you will see alot of first hand accounts of how the taper process effects individuals.

The thing to remember is that if you want to do it comfortably you must taper slowly, and get as low as possible before you jump. Each person handles these things a bit differently, but it's usually not bad at all until you get below 2mg.

Let us know if you have any other questions, and again, welcome!

Q

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group